# SDR 2004FA0000059

- Difficulty date: January 12, 2004
- Submitted: January 12, 2004
- Operation: General aviation
- Aircraft: N4658J
- Make and model: Piper PA-28R-180
- Aircraft serial: 28R30553
- Aircraft time: 4,947 hours
- Engine: Lyc IO360B1E
- Engine time: 4,947 hours
- Propeller: Hartzl HCC2YK1
- System (JASC): 7324 · Fuel Divider
- Part: Flow Divider
- Part number: 2524321
- Part serial: 725
- Condition: Bypassing
- Location: Fuel System
- Part time: 4,947 hours
- Component: Diaphragm, Bendix
- Component part number: 25253611
- Stage of operation: TO
- How discovered: C
- Nature of condition: G, R, J
- Precautionary procedure: O

## Discrepancy

FUEL FLOW DIVIDER, TEARDOWN AND TEST OF DIVIDER SHOWED UNIT WAS BY-PASSING FUEL , WHICH INTERRUPTED FLOW OF FUEL TO ENG UNDER HIGH POWER SETTINGS, LEADING TO INTERRUPTION OF ENG POWER AND/OR TOTAL LOSS OF ENG POWER.  FURTHER TEAR DOWN, REVEALED DIAPHRAGM WAS STIFF, AN INDICATION OF LONG TIME IN SERVICE.  CONNECTING SCREW WHICH ATTACHES DIAPHRAGM TO SHAFT WAS LOSE, NOT TORQUED.  ESTIMATED DIAPHRAM WAS MANUFACTURED IN 1967.  AFTER TIGHTENING  ATTACHMENT SCREW TO ITS PROPER TORQUE, DIVIDER WAS TESTED AGAIN.  AT 2.5 POUNDS OF FUEL PRESSURE APPLIED, NO INDICATION OF FUEL DIVIDER FLOWING UNTIL 3.7500 POUNDS OF FUEL PRESS WAS APPLIED.   1 POUND OF PRESSURE DIFFERENCE FOR FUEL FLOW WAS DUE TO STIFFNESS OF DIAPHRAGM.
